of metronidazole, and 1,500 mg of tetracycline) is highly effective and is frequently the regimen of choice. A newer sequential therapy (PPI plus amoxicillin followed by a PPI plus clarithromycin plus metronidazole) has been proposed and is expected to replace legacy therapy. Both regimens include PPIs and antibiotics and exclude aluminum hydroxide, ondansetron, and cisapride. Question 15 1 out of 1 points An adult patient who has been diagnosed with a rectal tumor is scheduled to begin treatment with cisplatin. The nurse has conducted patient teaching about the possibility of nausea and vomiting. In order to reduce the patient's risk of severe nausea, the nurse should Response Feedback: Antiemetics should be administered proactively rather than waiting until the patient's nausea becomes unbearable. A combination approach is often effective. A low-residue diet is unnecessary and withholding food does not necessarily reduce nausea. Question 16 1 out of 1 points
A patient has been prescribed rabeprazole (Aciphex). It will be important for the nurse to assess the patient's drug history to determine if the patient is taking which of the following drugs? Response Feedback: The nurse should assess for the use of digoxin. Rabeprazole interacts with digoxin and increases its serum concentration. It is necessary to monitor for signs of digoxin toxicity when these drugs are given together. Morphine, levodopa, and dicyclomine hydrochloride can cause adverse interactions with metoclopramide. Question 17 1 out of 1 points A 60-year-old man has scheduled a follow-up appointment with his primary care provider stating that the omeprazole (Prilosec) which he was recently prescribed is ineffective. The patient states, “I take it as soon as I feel heartburn coming on, but it doesn't seem to help at all.” How should the nurse best respond to this patient's statement? Response Feedback: Optimal efficacy requires that omeprazole is taken daily, not just when the patient is symptomatic. A lack of immediate symptomatic relief does not necessarily indicate that the drug is ineffective. Question 18 1 out of 1 points A patient develops diarrhea secondary to antibiotic therapy. He is to receive two tablets of diphenoxylate HCl with atropine sulfate (Lomotil) orally as needed for each loose stool. The nurse should inform him that he may experience Response Feedback: The most common adverse effects of diphenoxylate HCl with atropine sulfate are drowsiness and dizziness related to the drug's chemical similarity to meperidine, an opioid. Tachycardia is an adverse effect, not bradycardia. Muscle aches and an increase in appetite are not adverse effects of the drug. Question 19 1 out of 1 points A 22-year-old male college senior has lived with a diagnosis of Crohn's disease for several years and has undergone several courses of treatment with limited benefit. Which of the following targeted therapies has the potential to alleviate the symptoms of Crohn's disease?
You've reached the end of your free preview.
Want to read all 12 pages?
- Fall '17
- Pharmacology, Chemotherapy, Helicobacter pylori